Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Sunburn, peeling, have patches of peeled skin on lower legs that look lighter than rest of the body. Recovery time?

Hi, 3 days ago I got sunburnt and started to peel. I now have four patches of peeled skin on my lower legs and its way lighter in comparison to the rest of my skin, it looks horrible! I put loads of aloe vera and moisturiser on daily but its not getting any darker! How long will it take to heal cause I want it to be better in 4 days!
Asked On : Wed, 30 Jan 2013
Answers:  2 Views:  475
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Dermatologist 's  Response
hi..Thanks for the query..
Overexposure may cause sunburn reaction,which should heal with topical steroid creams in 1-2 weeks depending on the size of the lesion..What you mention here ,looks like a post inflammatory hypo pigmentation left after any injury/ skin disorder etc. The speed of regaining the normal skin color depends on your skin type, depth of injury , size of the lesion. You have not mentioned your skin type, so generally ,the melanocytes take anything between 2-6 weeks to regain the normal color.
take care.
Answered: Wed, 30 Jan 2013
I find this answer helpful

3 Doctors agree with this answer

Dermatologist Dr. Neera Kataria's  Response
Hi, sunburn in your case has resulted in post inflamatory hypopigmentationwhich means spots of lighter colour than your actual colour . post inflamatory hyperpigmentation can also be seen as a result of sunburn.
avoid further sunexposure till the patches heal
since u have not mentioned the exact site, size ,extent of the lesions it may take approx about 1 month to regain normal colour.
use sunscreen regularly during the day time .repeat it every 3-4 hours in the day
apply fluticasone cream over the patches twice a day for a week to 10 days.
if the colour is not regained in 1-2 months then you can add tacrolimus ointment
hope this adresses your concern
Answered: Thu, 7 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor